The long-term use of proton pump inhibitors has been linked to an increased risk for the development of gastric polyps, hip fractures, pneumonia, and Clostridium difficile colitis. There is evidence that chronic acid suppression from long-term use of proton pump inhibitors poses some risk for the development of C difficile-associated diarrhea by decreasing the elimination of pathogenic microbes before reaching the lower gastrointestinal tract. Here we present a case of a 51-year-old woman with a recent history of abdominal pain and fever who presented to the emergency department with rapidly progressive spontaneous necrotizing fasciitis and gas gangrene and died within hours of presentation. Postmortem examination confirmed spreading tissue gas gangrene and myonecrosis. In addition, multiple intestinal ulcers containing Clostridium septicum were present at autopsy. This case illustrates a possible association between proton pump inhibitor therapy and fatal C septicum infection.